Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 388, NWS Fort Worth, TX

September 5, 2007Johnson County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 5, 2007, 6:31 AM CDT for Johnson County, Texas. It was in force for 119 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 5, 2007, 6:31 AM CDT (11:31 UTC)
Expired
Sep 5, 2007, 8:30 AM CDT
In force
119 min
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Johnson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 22 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 6:50 AM CDTFLASH FLOOD5 N Venus, TXHIGH WATER RESCUE ON HWY 287 SOUTH OF MANSFIELD IN JOHNSON COUNTY
Sep 5, 7:00 AM CDTFLASH FLOODAlvarado, TXMANY ON GOING HIGH WATER RESCUES ACROSS THE EASTERN PART FO THE COUNTY...ESPECIALLY AROUND AVVARADO ADN VENUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 051134
FFWFWD
TXC251-051330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
631 AM CDT WED SEP 5 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 830 AM CDT

* AT 631 AM CDT...THE NATIONAL WEATHER SERVICE HAS RECEIVED A REPORT 
OF VERY HIGH WATER COVERING HIGHWAY 67 AT THE INTERSTATE 35 
INTERSECTION NEAR ALVARADO. HIGH WATER WAS REPORTED OVER HIGHWAY ONE 
SEVENTY ONE IN CLEBURNE AS WELL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS...
  KEENE AND ALVARADO

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3240 9743 3220 9743 3228 9710 3251 9710

$$
2 follow-up statements
000 
WGUS74 KFWD 051236
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 AM CDT WED SEP 5 2007

TXC251-051330-
JOHNSON TX-
736 AM CDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
SOUTHEASTERN JOHNSON COUNTY...

AT 736 AM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3240 9743 3220 9743 3228 9710 3251 9710

$$
000 
WGUS74 KFWD 051312
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
811 AM CDT WED SEP 5 2007

TXC251-051330-
JOHNSON TX-
811 AM CDT WED SEP 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
EASTERN JOHNSON COUNTY...

AT 811 AM CDT...THE HEAVY RAIN HAD MOVED OUT OF JOHNSON COUNTY. 
HOWEVER...RUNOFF FROM THE EARLIER HEAVY RAIN WILL CONTINUE THE 
THREAT OF FLOODING IN CENTRAL AND EASTERN PORTIONS OF THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VENUS...
KEENE...JOSHUA...CLEBURNE AND ALVARADO

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3251 9741 3220 9743 3228 9710 3251 9710

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 3:29 AM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Sep 5, 3:29 AM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
329 AM CDT WED SEP 5 2007

.DISCUSSION...
THE UPPER LEVEL TROUGH WILL BE LIFTING OUT TODAY. EARLY MORNING POPS
WILL REMAIN HIGH AS ACTIVITY SLIDES NORTHEAST WITH THE UPPER SUPPORT
AND TAPERS OFF WEST TO EAST FROM LATE MORNING ON. WILL LINGER SLIGHT
CHANCE POPS OVER THE EASTERN COUNTIES OVERNIGHT.

MOISTURE FROM HENRIETTE WILL MOVE THROUGH NORTHWEST MEXICO AND
SPREAD ACROSS WEST TEXAS AND OKLAHOMA THURSDAY AND FRIDAY AS IT
MERGES INTO THE WESTERLIES. THIS WILL KEEP OUR SKIES MOSTLY CLOUDY
INTO THE WEEKEND AND WILL LIKELY RESULT IN SCATTERED CONVECTION
ALONG THE RED RIVER FRIDAY AS A WEAK COLD FRONT NEARS. SOME OF THIS
MOISTURE WILL LINGER OVER THE REGION INTO NEXT WEEK...THUS WILL KEEP
LOW CHANCE POPS GOING OVER THE WEEKEND AND INTO NEXT WEEK FOR MAINLY
AFTERNOON CONVECTION. THE WEAK COLD FRONT SHOULD PUSH SOUTH OF THE
RED RIVER THIS SATURDAY AND MAY EVENTUALLY WORK DOWN INTO THE
I-20/30 CORRIDOR EARLY SUNDAY THEN LIFT OUT SUNDAY EVENING.

NEWEST MODEL RUNS SHOW THAT RIDGING ALOFT WILL DOMINATE OVER THE
REGION FIRST OF NEXT WEEK. WE EXPECT NEAR NORMAL TEMPERATURES MONDAY
AND TUESDAY WITH LITTLE MORE THAN A SLIGHT CHANCE OF AFTERNOON
CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  75  92  77  94 / 100  10  20  10  40
WACO, TX              85  75  92  77  92 /  90  10  20  10  10
PARIS, TX             80  72  91  73  91 / 100  20  40  10  40
DENTON, TX            84  75  92  75  95 / 100  10  20  10  40
MCKINNEY, TX          82  73  91  75  92 / 100  10  20  10  40
DALLAS, TX            83  75  91  76  93 / 100  10  20  10  30
TERRELL, TX           82  73  90  76  92 / 100  10  30  10  30
CORSICANA, TX         84  74  91  75  92 /  90  10  20  10  20
TEMPLE, TX            86  74  91  75  92 /  60  10  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

58/75
Hazardous weather outlook, Sep 5, 5:12 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
512 AM CDT WED SEP 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
512 AM CDT WED SEP 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
ISOLATED THUNDERSTORMS AND LOCALIZED MINOR FLOODING ARE POSSIBLE
THROUGH THIS AFTERNOON. NO SEVERE THUNDERSTORMS ARE EXPECTED TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE FOR THUNDERSTORMS DAILY THROUGH TUESDAY. THE
POTENTIAL FOR SEVERE THUNDERSTORMS DURING THIS TIME PERIOD IS
LOW.

.SPOTTER INFORMATION STATEMENT...
ISOLATED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING POTENTIAL
THROUGH THIS AFTERNOON.

In the hours before

Local storm report, Sep 5, 6:18 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT WED SEP 05 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      CLEBURNE                32.35N  97.41W
09/05/2007                   JOHNSON            TX   LAW ENFORCEMENT

            HWY 171 IN CLEBURNE COVERED WITH WATER...IMPASSABLE IN
            PLACES. MANY OF THE CITIES LOW WATER CROSSINGS ARE
            CLOSED.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:07 AM CDTRiver Flood WarningFWDCoryell4 hr
Sep 5, 7:18 AM CDTFlash Flood WarningFWDTarrant117 min
Sep 5, 7:21 AM CDTFlash Flood WarningFWDEllis3 hr
Sep 5, 7:32 AM CDTTornado WarningFWDNavarro28 min
Sep 5, 7:46 AM CDTFlash Flood WarningFWDBosque, Coryell, Hill, McLennan3 hr
Sep 5, 7:46 AM CDTTornado WarningFWDFreestone29 min
Sep 5, 7:57 AM CDTTornado WarningFWDNavarro33 min
Sep 5, 8:05 AM CDTFlash Flood WarningFWDNavarro3 hr
Sep 5, 8:38 AM CDTSpecial Weather StatementFWDHenderson37 min
Sep 5, 8:40 AM CDTSpecial Weather StatementFWDMcLennan35 min
Sep 5, 8:49 AM CDTRiver Flood WarningFWDNavarro72 hr
Sep 5, 8:49 AM CDTRiver Flood WarningFWDDallas11 hr
Sep 5, 8:49 AM CDTRiver Flood WarningFWDHenderson, Navarro3 days
Sep 5, 9:11 AM CDTFlash Flood WarningFWDHenderson4 hr
Sep 5, 9:15 AM CDTSpecial Weather StatementFWDMcLennan30 min
Sep 5, 9:48 AM CDTRiver Flood WarningFWDHunt, Rockwall10 hr
Sep 5, 10:06 AM CDTRiver Flood WarningFWDCoryell47 hr
Sep 5, 10:36 AM CDTSpecial Weather StatementFWDHenderson24 min
Sep 5, 11:05 AM CDTSpecial Weather StatementFWDHenderson25 min
Sep 5, 2:18 PM CDTRiver Flood WarningFWDCoryell6 hr
Sep 5, 2:37 PM CDTRiver Flood WarningFWDBosque, McLennan6 hr
Sep 5, 2:41 PM CDTRiver Flood WarningFWDHamilton6 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.